Get E-Book on COVID-19

Q. Why is balanitis not responding to T-Bact and Augmentin 625?

Answered by
Dr. Ashwini V Swamy
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 19, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I have balanitis on the head of my penis, below the foreskin. I am applying T-Bact and taking Augmentin 625 as an oral pill. It has been four days since I have started the medication. It is not going, though itching has reduced somewhat. Please help.

#

Hi,

Welcome to icliniq.com.

Balanitis can be either bacterial, fungal, viral or non-infectious. The most common being fungal. It is difficult to say without seeing your clinical picture. Please attach your clinical picture along with your query so that it is convenient for me to comment on your condition and give you appropriate medications.

Do you have itching, burning, pain, blister or oozing? Since how many days do you have this? Are you sexually active? Is there any history of unprotected sexual contact? If so, inquire your partner for white discharge. Are you on any medications for other systemic diseases like oral systemic steroid for asthma? Have you done blood test for diabetes?

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I am not sexually active.

#

Hi,

Welcome back to icliniq.com.

I saw the picture, though it is not very much clear, I can see inflammation of glans and foreskin (attachment removed to protect patient identity). I am listing the possibilities:

  1. Candidal balanoposthitis.
  2. Herpes genitalis.
  3. Irritant contact dermatitis.
  4. Genital lichen planus.

Please answer all the questions.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I am having this problem since last week. Symptoms are only itching, no oozing or discharge and there were no blisters at the starting, just redness and itching were there. I have been applying T-Bact and taking Augmentin 625 as an oral pill.

#

Hi,

Welcome back to icliniq.com.

It looks more like a candidal balanoposthitis, with erosions on the glans. Fungal balanoposthitis responds to topical Clotrimazole antifungal cream, two times application after cleaning the area with mild soap like Dove, and oral Itraconazole 200 mg capsules, two times a day (morning and night) in the same day after food.

Do you have any allergies to oral medication?

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Related Questions:
My lesion turned black after application of cider vinegar. What to do now?

.. read your query in detail and do understand your concern. Also I have viewed the attached pictures (attachment removed to protect patient identity). This is irritant dermatitis which has developed due to the use of vinegar. It is very less probab...   Read full

My face is burnt after using bleach. Please suggest some cream.

.. strong cosmetics and bleaches does affect the natural look of the skin. In a few people with sensitive skin, it does lead to irritant dermatitis. The essential step in the management of such a situation is adequate sun protection. Sun exposure onl...   Read full

What can be done to cure candidal balanitis soon?

Apply Clotrimazole 1 % gel or cream twice a day for 3 to 4 weeks ... Any stronger cream besides Clotrimazole ...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My foreskin is torn and it hurts while masturbating. Is it due to balanitis?

Query: Hello doctor, I am perhaps suffering from balanitis. The foreskin is torn at some places and it hurts too much to pull the skin back. Some white substance is accumulating every day under the head of the penis. What to do? To be honest, it hurts while masturbation. So, I have stopped masturbating. B...  Read Full »

Allergy on the head part of my penis and inner skin of my penis.

Query: Hi, I am a 26 year old male. I am having some allergy on the head part of my penis and the inner skin of my penis. Consulted a local doctor. The doctors are saying that, it is just an allergy and giving some tablets and ointments. But it is not recovering. Give me your advice.  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.